Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 9, 2011, 2:34 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 2:34 AM PST (10:34 UTC)
- Expired
- Feb 10, 2011, 2:23 AM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
669 WHUS76 KEKA 091034 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 AM PST WED FEB 9 2011 PZZ470-475-091845- /O.CAN.KEKA.GL.W.0003.000000T0000Z-110210T0600Z/ /O.NEW.KEKA.SC.Y.0012.110209T1034Z-110210T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 234 AM PST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH 20 TO 30 KT WITH GUSTS TO 40 KT THROUGH WEDNESDAY. * SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS THROUGH WEDNESDAY. COMBINED SEAS BUILDING UP TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-091145- /O.CAN.KEKA.SC.Y.0011.000000T0000Z-110210T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 234 AM PST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
003 WHUS76 KEKA 091658 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 858 AM PST WED FEB 9 2011 PZZ470-475-100100- /O.CON.KEKA.SC.Y.0012.000000T0000Z-110210T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 858 AM PST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTH 20 TO 30 KT WITH A FEW GUSTS TO 35 KT THROUGH THIS EVENING. * SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 10 FT THROUGH TODAY. LONGER PERIOD SEAS BUILDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
364 WHUS76 KEKA 092207 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 207 PM PST WED FEB 9 2011 PZZ470-101400- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-110210T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 207 PM PST WED FEB 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST THURSDAY. * WINDS: NORTH 20-30 KT WITH A FEW GUSTS TO 35 KT THROUGH THIS EVENING. WINDS DIMINISHING AFTER MIDNIGHT TO 15-25 KT. * SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 10 FT DOMINATING THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-100800- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-110210T0800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 207 PM PST WED FEB 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS: NORTH 15-25 KT THIS EVENING...EASING TO 10 TO 15 KT AFTER MIDNIGHT. * SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 8 FT THROUGH THIS EVENING...SUBSIDING AFTER MIDNIGHT AS LONGER PERIOD SEAS TAKE OVER AND BECOME DOMINANT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
341 WHUS76 KEKA 100441 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 841 PM PST WED FEB 9 2011 PZZ470-101245- /O.CON.KEKA.SC.Y.0012.000000T0000Z-110210T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 841 PM PST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. * WINDS: NORTH 20 TO 30 KT EASING TO 15-25 KT AFTER MIDNIGHT. * SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 8 TO 10 FT CONTINUING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-100800- /O.CON.KEKA.SC.Y.0012.000000T0000Z-110210T0800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 841 PM PST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS: NORTH 15 TO 25 KT...EASING TO 10 TO 15 KT AFTER MIDNIGHT. * SEAS: STEEP SHORT PERIOD WIND DRIVEN SEAS AROUND 8 FT SUBSIDING AFTER MIDNIGHT AS LONGER PERIOD SEAS BECOME DOMINANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
505 WHUS76 KEKA 101023 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 AM PST THU FEB 10 2011 PZZ470-101130- /O.CAN.KEKA.SC.Y.0012.000000T0000Z-110210T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 223 AM PST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 2:39 PM PST, 11 hours 55 minutes earlier.
Area forecast discussion, Feb 8, 2:39 PM PST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 239 PM PST TUE FEB 8 2011 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL MAINTAIN ABOVE NORMAL DAYTIME TEMPERATURES AND COOL NIGHTS THROUGH FRIDAY. HIGH PRESSURE WEAKENS OVER THE WEEKEND WITH A RETURN TO A WETTER PATTERN BY EARLY NEXT WEEK. && .DISCUSSION...HIGH PRESSURE OVER THE NE PAC COMBINED WITH A TROUGH OF LOW PRESSURE ACROSS CA INTERIOR RESULTING IN TIGHT PRESSURE GRADIENT AND BREEZY CONDITIONS ACROSS THE REGION THIS AFTERNOON. EXPECT WINDS TO DECOUPLE AGAIN THIS EVENING WITH SLIGHT OFFSHORE COMPONENT INHIBITING COASTAL STRATUS DEVELOPMENT. MOSTLY CLEAR SKIES ACROSS CWA WILL ALLOW FOR VERY GOOD RADIATIONAL COOLING WITH WED MORNING LOWS A DEGREE OR TWO COOLER THAN THIS MORNING. SIMILAR CONDITIONS EXPECTED WED WITH DECREASED WINDS ALLOWING FOR SLIGHT WARMING AT THE COAST. UPPER LOW BEGINS TO DEEPEN OVER THE GULF OF AK THU WITH UPPER RIDGE WEAKENING IN RESPONSE. SFC WINDS WILL SHIFT TO THE S BY FRI AS A COLD APPROACHES THE REGION. 12Z MODEL SOLNS KEEP BULK OF PRECIP OFF TO THE N THROUGH THE WEEKEND SO TRENDED POPS DOWN SLIGHTLY. MODEL SOLNS CONTINUE TO DIVERGE HEADING INTO NEXT WEEK...BUT CONTINUE TO SHOW AN UPPER TROUGH OVER THE NE PAC. GRADUALLY INCREASED POPS ABOVE CLIMO HEADING INTO THE MIDDLE OF NEXT WEEK. && .AVIATION...BRISK NORTH WIND AND UPSLOPE FLOW HAS GENERATED A FEW PATCHES OF STRATOCU OVER THE NORTH COAST HILLS. HIGH BASED STRATOCU SHOULD WANE WITH LOSS OF DAYTIME HEATING AND SETTLE INTO THE VALLEYS THIS EVENING. A FEW PATCHES OF HIGH BASED STRATOCU MAY DRIFT OVER COASTAL AIR TERMINALS THIS EVENING AS THE FLOW GOES NORTHEASTERLY AND EVENTUALLY LIGHT EASTERLY. THEREFORE...UNDER OFFSHORE WIND FLOW EXPECT VFR TO CONTINUE TO PREVAIL AT TAF SITES TONIGHT->WED. DJB && .MARINE...MODERATELY STRONG NORTH WIND CONTINUED ACROSS THE WATERS TODAY...THOUGH JUST A TAD LESS NEAR SHORE ALONG THE NORTH COAST COMPARED TO YESTERDAY. GALE CONDITIONS WILL CONTINUE IN THE OUTER WATERS TONIGHT AND SPILL INTO THE SOUTHERN INNER WATERS BRIEFLY WITH GUSTS TO 40 KT. WINDS ACROSS THE INNER WATERS WILL DECREASE ON WEDNESDAY AS A THERMAL TROUGH BUILDS ALONG THE COAST. MARGINAL GALES LOOK TO CONTINUE ON WED FURTHER OFFSHORE HOWEVER (BEYOND 10NM). SEAS WILL STILL BE CHOPPY AND ROUGH INSIDE 10NM SO HAVE CONTINUED WITH A SMALL CRAFT ADVISORY FOR THIS REASON. NAM12 AND GFS WERE IN GOOD AGREEMENT ON SHOWING NORTHERLY GRADIENTS RELAXING WED NIGHT INTO THU AS THE OFFSHORE RIDGE WEAKENS CONSIDERABLY. SEAS WILL LAY DOWN THU->FRI AS A LONG PERIOD WESTERLY SWELL ENTERS THE PICTURE AND DOMINATES THE SPECTRUM. OVERALL...WINDS LOOK TO REMAIN ON THE LIGHT SIDE OVER THE WEEKEND AS A SERIES OF FRONT BUCK UP AGAINST THE STRONG DOWN STREAM RIDGE. A STORM MAY BRING STRONG SOUTH WIND MON OR TUE NEXT. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ455. GALE WARNING UNTIL 10 PM PST WED FOR PZZ470-475. SCA UNTIL 4 PM PST WED FOR PZZ450. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 8, 7:03 PM PST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 703 PM PST TUE FEB 8 2011 CAZ001>004-076-100315- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 703 PM PST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.